Alert archive / Oregon / High Wind Warnings in 2017
High Wind Warning 14, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Oct 18, 2017, 4:20 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Oct 19, 2017, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2017, 4:20 PM PDT (23:20 UTC)
- In effect from
- Oct 19, 2017, 11:00 AM PDT
- Expired
- Oct 19, 2017, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218 WWUS76 KMFR 182320 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 420 PM PDT Wed Oct 18 2017 CAZ085-ORZ030-031-191400- /O.UPG.KMFR.HW.A.0015.171019T1800Z-171020T0600Z/ /O.NEW.KMFR.HW.W.0014.171019T1800Z-171020T0600Z/ /O.CON.KMFR.WI.Y.0032.171019T1800Z-171020T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Alturas, Canby, Likely, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 420 PM PDT Wed Oct 18 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... The National Weather Service in Medford has upgraded the High Wind Watch to a High Wind Warning...which is in effect from 11 AM to 11 PM PDT Thursday. * Winds...South to southwest 30 to 40 mph with gusts to 60 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations in the advisory include...Lakeview, Alturas, Canby, Fort Rock, Silver Lake, Sprague River, Beatty, Bly and Adel. * Locations in the warning include...Areas along Highway 31 from Paisley to Summer Lake, along Highway 395 near Alkali Lake and in the Warner Mountains. * Impacts...Driving conditions will be dangerous, especially for high-profile vehicles. Stronger winds could down trees and power lines and cause flying debris. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-191400- /O.CON.KMFR.WI.Y.0032.171019T1500Z-171020T0300Z/ Central Siskiyou County- Including the cities of Yreka and Weed 420 PM PDT Wed Oct 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... * Winds...Southeast to south 20 to 30 mph with gusts to 50 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations include...Shasta Valley along Interstate 5, including Weed. * Impacts...Travel will be difficult for lightweight and high profile vehicles. Loose outdoor objects or materials will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ084-ORZ029-191400- /O.CON.KMFR.WI.Y.0032.171019T1800Z-171020T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- Including the cities of Tulelake, Altamont, and Klamath Falls 420 PM PDT Wed Oct 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * Winds...South to southwest 20 to 30 mph with gusts to 50 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations include...Tulelake, Altamont, Klamath Falls and Bonanza. * Impacts...Travel will be difficult for lightweight and high profile vehicles. Loose outdoor objects or materials will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAS
4 follow-up statements
529 WWUS76 KMFR 191042 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 342 AM PDT Thu Oct 19 2017 CAZ085-ORZ030-031-200000- /O.CON.KMFR.HW.W.0014.171019T1800Z-171020T0600Z/ /O.CON.KMFR.WI.Y.0032.171019T1800Z-171020T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Alturas, Canby, Likely, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 342 AM PDT Thu Oct 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * Winds...South to southwest 30 to 40 mph with gusts to 60 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations in the advisory include...Lakeview, Alturas, Canby, Fort Rock, Silver Lake, Sprague River, Beatty, Bly and Adel. * Locations in the warning include...Areas along Highway 31 from Paisley to Summer Lake, along Highway 395 near Alkali Lake and in the Warner Mountains. * Impacts...Driving conditions will be dangerous, especially for high-profile vehicles. Stronger winds could down trees and power lines and cause flying debris. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-200000- /O.CON.KMFR.WI.Y.0032.171019T1500Z-171020T0300Z/ Central Siskiyou County- Including the cities of Yreka and Weed 342 AM PDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * Winds...Southeast to south 20 to 30 mph with gusts to 50 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations include...Shasta Valley along Interstate 5, including Weed. * Impacts...Travel will be difficult for lightweight and high profile vehicles. Loose outdoor objects or materials will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ084-ORZ029-200000- /O.CON.KMFR.WI.Y.0032.171019T1800Z-171020T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- Including the cities of Tulelake, Altamont, and Klamath Falls 342 AM PDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * Winds...South to southwest 20 to 30 mph with gusts to 50 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations include...Tulelake, Altamont, Klamath Falls and Bonanza. * Impacts...Travel will be difficult for lightweight and high profile vehicles. Loose outdoor objects or materials will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
358 WWUS76 KMFR 192004 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 104 PM PDT Thu Oct 19 2017 CAZ085-ORZ030-031-200600- /O.CON.KMFR.HW.W.0014.000000T0000Z-171020T0600Z/ /O.CON.KMFR.WI.Y.0032.000000T0000Z-171020T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Alturas, Canby, Likely, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 104 PM PDT Thu Oct 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...South to southwest 30 to 40 mph with gusts of 50 to 60 mph. * Timing...Winds will peak this afternoon and evening, then subside tonight. * Locations in the advisory include...Lakeview, Alturas, Canby, Fort Rock, Silver Lake, Sprague River, Beatty, Bly and Adel. * Locations in the warning include...Areas along Highway 31 from Paisley to Summer Lake, along Highway 395 near Alkali Lake and in the Warner Mountains. * Impacts...Driving conditions will be dangerous, especially for high-profile vehicles. Stronger winds could down trees and power lines and cause flying debris. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-200300- /O.CON.KMFR.WI.Y.0032.000000T0000Z-171020T0300Z/ Central Siskiyou County- Including the cities of Yreka and Weed 104 PM PDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * Winds...Southeast to south 20 to 30 mph with gusts to 50 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations include...Shasta Valley along Interstate 5, including Weed. * Impacts...Travel will be difficult for lightweight and high profile vehicles. Loose outdoor objects or materials will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ084-ORZ029-200600- /O.CON.KMFR.WI.Y.0032.000000T0000Z-171020T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- Including the cities of Tulelake, Altamont, and Klamath Falls 104 PM PDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...South to southwest 20 to 30 mph with gusts to 50 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations include...Tulelake, Altamont, Klamath Falls and Bonanza. * Impacts...Travel will be difficult for lightweight and high profile vehicles. Loose outdoor objects or materials will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
594 WWUS76 KMFR 200232 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 732 PM PDT Thu Oct 19 2017 CAZ081-200345- /O.EXP.KMFR.WI.Y.0032.000000T0000Z-171020T0300Z/ Central Siskiyou County- Including the cities of Yreka and Weed 732 PM PDT Thu Oct 19 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Strong south to southeast winds in the Shasta Valley earlier this evening are subsiding. Winds will become southwest and ease late this evening and overnight. Therefore, the wind advisory will be allowed to expire. $$ CAZ085-ORZ030-031-200600- /O.CON.KMFR.HW.W.0014.000000T0000Z-171020T0600Z/ /O.CON.KMFR.WI.Y.0032.000000T0000Z-171020T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Alturas, Canby, Likely, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 732 PM PDT Thu Oct 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...South to southwest 30 to 40 mph with gusts of 50 to 60 mph. * Timing...Winds will peak this afternoon and evening, then subside tonight. * Locations in the advisory include...Lakeview, Alturas, Canby, Fort Rock, Silver Lake, Sprague River, Beatty, Bly and Adel. * Locations in the warning include...Areas along Highway 31 from Paisley to Summer Lake, along Highway 395 near Alkali Lake and in the Warner Mountains. * Impacts...Driving conditions will be dangerous, especially for high-profile vehicles. Stronger winds could down trees and power lines and cause flying debris. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ084-ORZ029-200600- /O.CON.KMFR.WI.Y.0032.000000T0000Z-171020T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- Including the cities of Tulelake, Altamont, and Klamath Falls 732 PM PDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...South to southwest 20 to 30 mph with gusts to 50 mph. * Timing...Winds increase Thursday morning, peak Thursday afternoon and evening, then subside Thursday night. * Locations include...Tulelake, Altamont, Klamath Falls and Bonanza. * Impacts...Travel will be difficult for lightweight and high profile vehicles. Loose outdoor objects or materials will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAS
170 WWUS76 KMFR 200540 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1040 PM PDT Thu Oct 19 2017 CAZ085-ORZ030-031-200645- /O.EXP.KMFR.HW.W.0014.000000T0000Z-171020T0600Z/ /O.EXP.KMFR.WI.Y.0032.000000T0000Z-171020T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Alturas, Canby, Likely, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 1040 PM PDT Thu Oct 19 2017 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Strong south to southwest winds earlier this evening are subsiding. Therefore, the wind advisory will be allowed to expire. $$ CAZ084-ORZ029-200645- /O.EXP.KMFR.WI.Y.0032.000000T0000Z-171020T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- Including the cities of Tulelake, Altamont, and Klamath Falls 1040 PM PDT Thu Oct 19 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Strong south to southwest winds earlier this evening are subsiding. Therefore, the wind advisory will be allowed to expire. $$ MAS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Oct 18, 3:01 PM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 18, 3:01 PM PDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Medford OR
301 PM PDT Wed Oct 18 2017
.SHORT TERM...Models remain on track showing a strong incoming
front approaching the area late tonight and moving inland tomorrow.
This is followed by a colder pattern with showers and mountain
snow on Friday.
The impacts expected from the incoming storm include:
*Rain Impacts: Ponding on roadways, debris flows or mud slides
possible near recent burn scars near the Curry coast and in
western Siskiyou County tomorrow.
*Wind Impacts: Travel may become difficult for high profile
vehicles tomorrow due to strong southerly winds along the
coastal headlands, Shasta Valley, and east of the Cascades.
*Isolated trees may fall near burn scars due to high winds.
*Dangerous conditions for beach goers with high surf conditions
along the coast late Thursday afternoon through Friday.
*Dangerous seas developing in the coastal waters tonight through
tomorrow then continuing into Friday. Strong gale force winds
will accompany these seas tonight and tomorrow morning.
*Snow Impacts: Slippery, snow-covered roads over the higher
passes in the Cascades near Crater Lake and Diamond Lake on
Friday. Light snow on highway 140 near Lake of the Woods on
Friday.
As the front approaches the region, light rain will develop late
tonight along the coast with moderate to heavy rain expected
tomorrow for coastal areas. Rainfall will peak at the coast
tomorrow afternoon into early tomorrow evening. Inland areas are
expected to see rain spread across the area Thursday afternoon and
evening as the front pushes inland. Rain will be moderate to
heavy from the coastal mountains to the Southern Oregon Cascades
as well as in western Siskiyous County. Elsewhere expect light to
moderate rain. Heavy rain over recent burn scars in Curry, extreme
western Josephine and extreme western Siskiyou county will bring
the potential for rock or mud slides which may impact area roads
near these burn scars. A flash flood watch is in effect for these
areas. Please see the FFAMFR for details.
As the front approaches the region tonight, expect south winds to
increase over the ridges, along the coast and over the coastal
waters. Winds will peak at the coast tomorrow morning and expect
wind gusts in the 30 to 45 mph range along the coast with higher
gusts up to 60 mph at Cape Blanco. Winds will increase over inland
areas tomorrow afternoon and evening, when a strong mid level jet
is forecast to move into the area. Although most all areas will
see gusty winds, the strongest winds are expected in areas east of
the Cascades, in the southern Shasta Valley as well as over the
higher mountains. South winds are expected to gust to around 40 to
50 mph in many valleys east of the Cascades and in the southern
Shasta Valley on Thursday with higher gusts of 60 mph possible in
portions of Lake County and over the Warner Mountains in eastern
Modoc county. Of note, these strong winds over eastern areas will
develop in advance of the precipitation Thursday afternoon with
rain moving into the Shasta Valley and areas east of the Cascades
late Thursday afternoon into Thursday evening.These winds will
lower Thursday night behind the frontal passage. A high wind
warning and wind advisory is in effect for these areas. Please see
the NPWMFR for details.
Also of concern behind the front, expect a large northwest swell
to reach the coast. This will bring large wave run ups on the
beach and dangerous high surf conditions. A high surf advisory is
in effect for the Southern Oregon coast Thursday evening into
Friday. Please see the CFWMFR for details.
Behind this front widespread to numerous showers are expected
tomorrow night into Friday along with snow levels lowering to 4000
to 5000 feet. This will bring light to moderate snow to the
passes in the Cascades Thursday night through Friday afternoon.
Around 4 to 7 inches of snow is expected in the Diamond Lake and
Crater Lake areas with around 3 inches near Lake of the Woods.
However, relatively warm road temperatures may limit the amount of
snow that accumulates on roadways during this period. The peak
snowfall is expected tomorrow night through Friday morning. Snow
showers are possible during the afternoon on Friday but
accumulations are expected to be light except for over higher
locations such as near Crater Lake.
Expect only a brief break in the active pattern Friday evening
then a strong and moist warm front will spread precipitation into
the area Friday night and Saturday. This next front will bring
moderate rain from the Cascades west with light to moderate
precipitation east of the Cascades and in Northern California.
Snow levels are expected to rise to above pass levels on Saturday
as this front moves inland. Another period of strong or gusty winds
is possible with this warm front on Saturday. The strong winds
will be mainly over the mountains, although gusty winds are
likely over much of the area on Saturday.
.LONG TERM...Monday 23 Oct through Wednesday 26
Oct 2017...A strong ridge will build in at the beginning of the
period, and any remaining showers will dissipate during the day
Monday. Low level easterly flow will develop Monday night, drying
out the air mass further. The offshore low level flow will continue
through Tuesday night. After that the medium range model forecasts
diverge. The GFS weakens the thermal trough near the coast and
brings a weak front into the offshore waters Thursday morning.
Meanwhile, the EC hangs on to a strong trough with offshore flow
continuing into Thursday. Will go with dry forecast through
Wednesday night before ramping up the POPs offshore Wednesday night.
Will keep any precipitation well offshore through Wednesday night.
&&
.AVIATION...18/12Z TAF Cycle...In the coastal waters MVFR conditions
are widespread right up to the coast down to Port Cape Blanco.
Orford. Expect little change in coverage throughout the day. From
Port Orford south MVFR conditions are farther offshore beyond 10nm
from shore. Inland, low clouds and MVFR cigs extends into NW Douglas
County. IFR conditions at RBG appear to be isolated event and do not
show up on satellite imagery. RBG should improve to VFR by 18Z at
the latest. Elsewhere, VFR is expected.
The next front will bring more clouds to the area. Aside from the
coast, conditions inland are expected to remain VFR until late
tonight with local MVFR inland. /FB
&&
.MARINE...Updated 230 PM PDT Wednesday 18 October 2017...South winds
will increase today across the waters ahead of a strong cold front.
Confidence is high for gales from Cape Blanco northward tonight with
warning level seas most places.
Long period and large northwest swells (around 20 feet at 17
seconds) build into the waters late Thursday into Friday behind the
front, creating dangerous surf and bar conditions. The tail end of
the cold front is expected to move back northward as a warm front,
and winds are expected to increase again Friday night and Saturday
with guidance showing Gale Force Winds again. /FB
&&
.HYDROLOGY...Updated 400 PM PDT Tuesday 17 October 2017... There
will be some hydrologic concerns with the Wednesday night into
Friday system. Currently, soils are dry and rivers are low, but
there will be enough rain to create possible debris flows near
recent burn scars. The river levels will not be an issue itself,
but the debris may obstruct river flows at times, creating
elevated river levels upstream of the block at first, then
downstream of the block if and when it breaks free. If you come
across a flooded road, find an alternate route. Remember to turn
around, don't drown.
Debris floating down the river combined with high surf may create
dangerous bar conditions near the Port of Brookings. -Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 11 AM to 11 PM PDT Thursday for ORZ029>031.
High Wind Watch from Thursday morning through Thursday evening
for ORZ030-031.
Flash Flood Watch from Thursday morning through Thursday evening
for ORZ022-024.
High Surf Advisory from 5 PM Thursday to 11 PM PDT Friday for
ORZ021-022.
CA...Wind Advisory from 11 AM to 11 PM PDT Thursday for CAZ084-085.
High Wind Watch from Thursday morning through Thursday evening
for CAZ085.
Flash Flood Watch from Thursday morning through Thursday evening
for CAZ080.
Wind Advisory from 8 AM to 8 PM PDT Thursday for CAZ081.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Thursday for PZZ356-376.
Hazardous Seas Warning from 11 PM this evening to 11 PM PDT
Friday for PZZ356-376.
Small Craft Advisory until 11 PM PDT this evening for PZZ350.
Gale Warning from 11 PM this evening to 11 AM PDT Thursday for
PZZ350-370.
Hazardous Seas Warning until 11 PM PDT Friday for PZZ350-370.
Small Craft Advisory until 11 AM PDT Thursday for PZZ370.
CC/CC/CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 10:36 PM PDT | High Wind Watch | MFR | Klamath, Lake | 18 hr |
| Oct 17, 10:36 PM PDT | Wind Advisory | MFR | Klamath, Lake | 48 hr |
| Oct 18, 2:51 AM PDT | Gale Warning | MFR | 35 hr | |
| Oct 18, 3:04 AM PDT | Flash Flood Watch | MFR | Curry, Josephine | 44 hr |
| Oct 18, 5:06 AM PDT | High Surf Advisory | MFR | Coos, Curry, Douglas | 64 hr |
| Oct 18, 2:59 PM PDT | Small Craft Advisory | MFR | 11 hr |
Nearby
High Wind Warnings in Oregon, 2017High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.